# SDR 2004UALA00175

- Difficulty date: February 28, 2004
- Submitted: March 11, 2004
- Operation: Air carrier
- Aircraft: N799UA
- Make and model: Boeing 777222
- Aircraft serial: 26926
- Aircraft time: 25,902 hours, 4,032 cycles
- Engine: Pwa PW4090
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Overheated
- Location: Right
- Stage of operation: DE
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: E

## Discrepancy

RIGHT ENGINE OIL TEMP TO 145C AND OIL PRESSURE DROPPED TO 40-45 PSI TOP OF DESCENT INTO KIX.  SHUT DOWN ENGINE. NR 1 BEARING FAILURE.  THIS IS THE MAIN THRUST BALL BEARING SUPPORTING THE N1 ROTOR.  OUTER RACE HEAVILY SPALLED THROUGH 100¡ ARC. ONE BALL HEAVILY SPALLED; ALL OTHERS, LIGHT-MODERATE SPALLING. CAGE FRACTURED AXIALLY THROUGH ONE BALL POCKET. NO SPALLING ON INNER RACES. BEARING IS PRE PRATT & WHITNEY SERVICE BULLETIN PW4G-112-72-212 PART NUMBER. BEARING WILL BE REPLACED WITH POST SB-212 PN WHICH HAS  INCREASED DURABILITY. NOTE:  ENGINE THRUST BALANCE SYSTEM WAS CONFIRMED TO BE FUNCTIONING NORMALLY.
